Alert archive / Kansas / Frost Advisories in 2017

Frost Advisory 1, NWS Dodge City, KS

April 10, 201714 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Apr 10, 2017, 2:00 PM CDT for 14 counties in Kansas. It took effect at Apr 11, 2017, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2017, 2:00 PM CDT (19:00 UTC)
In effect from
Apr 11, 2017, 3:00 AM CDT
Expired
Apr 11, 2017, 9:00 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-297 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS73 KDDC 101900
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
200 PM CDT Mon Apr 10 2017

KSZ030-031-043>046-063>066-076>079-111400-
/O.NEW.KDDC.FR.Y.0001.170411T0800Z-170411T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, Macksville, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
and Lewis
200 PM CDT Mon Apr 10 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM CDT Tuesday. 

* TEMPERATURE...lower to mid 30s.

* IMPACTS...Recently bloomed vegetation may be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
587 
WWUS73 KDDC 111333
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
833 AM CDT Tue Apr 11 2017

KSZ030-031-043>046-063>066-076>079-111445-
/O.EXP.KDDC.FR.Y.0001.000000T0000Z-170411T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, Macksville, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
and Lewis
833 AM CDT Tue Apr 11 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:00 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 10, 12:00 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 PM CDT Mon Apr 10 2017

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 328 AM CDT Mon Apr 10 2017

High pressure will continue to build into the area today then
slide east of the CWA tonight. This will lead to cooler northerly
winds today shifting to the southeast tonight. No precipitation is
forecasted through tonight with decreasing high clouds this
morning giving away to mostly clear skies this afternoon through
tonight. Cooler temperatures are expected today with highs ranging
from the lower 60s across west central Kansas to around 70 degrees
across south central Kansas. Lows tonight are progged to range
from the mid 30s across west central and central Kansas to around
40 degrees along the KS/OK border.

.LONG TERM...(Tuesday through Sunday)
Issued at 328 AM CDT Mon Apr 10 2017

The dry weather pattern continues Tuesday with a weak upper level
ridge building over the Plains. Attention then shifts toward
Wednesday into Thursday as a weak upper level shortwave moves into
the Central Rockies and an upper trough plows into the West Coast.
Under this setup the lee trough will deepen with ample low-level
moisture streaming back north into the Central Plains. This will
bring a chance for thunderstorms on Wednesday with a more general
risk for rain and embedded storms on Thursday. Precipitation
chances end across south central Kansas Thursday night with drier
conditions into the weekend. As for temperatures, highs Tuesday
look to reach into the upper 60s then creep into the lower 70s
Wednesday and Thursday. Highs around 80 degrees are forecasted for
Friday with 70s this weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1200 PM CDT Mon Apr 10 2017

VFR is expected through TAF pd. NW 25-35 kt winds will decrease 10-20
kt by early evening. Winds will eventually become SE by the AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  36  68  44 /   0   0   0   0
GCK  64  38  68  44 /   0   0   0  10
EHA  65  39  69  45 /   0   0   0  10
LBL  67  40  70  44 /   0   0   0  10
HYS  63  33  67  44 /   0   0   0   0
P28  70  38  68  45 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Sugden
Hazardous weather outlook, Apr 10, 3:53 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
353 AM CDT Mon Apr 10 2017

KSZ030-031-043>046-061>066-074>081-084>090-110900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
353 AM CDT Mon Apr 10 2017 /253 AM MDT Mon Apr 10 2017/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Thunderstorms will be possible starting Wednesday morning and
continue through at least Friday morning. A few storms may become
marginally severe with hail over an inch and wind gusts above 60
mph.

Days 2-7 Hazards
----------------
* Tuesday
  - Freeze: Limited risk
  - Fire weather: Limited risk

* Wednesday
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Fire weather: Limited risk

* Thursday
  - Lightning: Limited risk

* Friday
  - Lightning: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Fire weather: Limited risk

* Sunday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Nearby

Frost Advisories in Kansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.